Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 54, NWS Austin/San Antonio, TX

September 18, 2014Blanco County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Sep 18, 2014, 3:20 AM CDT for Blanco County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2014, 3:20 AM CDT (08:20 UTC)
Expired
Sep 18, 2014, 6:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

County Blanco County, TX

The radar

The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 8.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2014-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2014-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WGUS54 KEWX 180820
FFWEWX
TXC031-181115-
/O.NEW.KEWX.FF.W.0054.140918T0820Z-140918T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 AM CDT THU SEP 18 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLANCO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 615 AM CDT

* AT 311 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE   
  DETERMINED THAT THUNDERSTORMS OVER BLANCO COUNTY ARE PRODUCING
  VERY HEAVY RAINFALL AND FLASH FLOODING. RADAR ESTIMATES AND 
  GROUND REPORTS INDICATE 3 TO 4 INCHES OF RAIN HAVE FALLEN OVER
  NORTHERN AND CENTRAL PARTS OF BLANCO COUNTY. ISOLATED TOTALS
  OF AROUND 5 INCHES WILL BE POSSIBLE BEFORE THE HEAVY RAINS 
  SHIFT SOUTH OF THE WARNED AREA BY 5 AM CDT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROUND
  MOUNTAIN...BLOWOUT...SANDY...PEDERNALES FALLS STATE PARK AND 
  CYPRESS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3043 9816 3005 9830 3017 9859 3050 9859
      3050 9840

$$
1 follow-up statement
579 
WGUS74 KEWX 180850
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 AM CDT THU SEP 18 2014

TXC031-181115-
/O.CON.KEWX.FF.W.0054.000000T0000Z-140918T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLANCO TX-
350 AM CDT THU SEP 18 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
BLANCO COUNTY...

AT 345 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS 
PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS LIKELY TO 
SEE THE FLOODING IMPACTS INCLUDE BUT ARE NOT LIMITED TO 
BLOWOUT...SANDY...ROUND MOUNTAIN AND CYPRESS MILL. RADAR ESTIMATES 
SUGGEST THAT BETWEEN 3 AND 4 INCHES OF RAIN HAS FALLEN OVER AN AREA 
FROM BLOWOUT AND SANDY...EXTENDING EAST TO NEAR CYPRESS MILL AND 
HENLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3043 9816 3005 9830 3017 9858 3050 9859
      3050 9840

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 11:44 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Sep 17, 11:44 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 PM CDT WED SEP 17 2014

.AVIATION...KEWX RADAR HAS LIT UP WITHIN THE PAST HOUR...WITH A
LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING TOWARDS THE SOUTH-
SOUTHWEST INTO THE NORTHEAST QUADRANT OF SOUTH-CENTRAL TEXAS. AS
THIS CONVECTION IS IN CLOSEST PROXIMITY TO AUS...THE TAF FOR THIS
SITE WAS REWORKED HEAVILY TO ACCOUNT FOR THE EXPECTED TIMING OF
THE ARRIVAL OF THE SHOWERS/THUNDERSTORMS. ELSEWHERE...FOR SAT AND
SSF...ALTHOUGH THE PREVIOUSLY-MENTIONED CONVECTION IS NOT EXPECTED
TO REACH THESE TWO AERODROMES...OUTFLOW BOUNDARIES MAY INITIATE
NEW CONVECTION DURING THE NEAR-SUNRISE HOURS OF THURSDAY MORNING...
AND THEREFORE THE TEMPO PERIODS FOR CONVECTION BETWEEN 10 AND 14
UTC WERE RETAINED FROM THE PREVIOUS TAFS. ONLY THE AERODROME IN
DRT IS LIKELY TO REMAIN ALL QUIET ON THE WESTERN FRONT THROUGH THE
NEXT 24 HOURS. OVERALL...AT ALL OF THE AERODROMES...VFR/MVFR IS
FORECAST TO PREVAIL. AMENDMENTS TO THE FORTHCOMING ISSUANCE OF
TAFS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS AS THE CURRENT AREA
OF CONVECTION EVOLVES AND NEW SHOWERS AND THUNDERSTORMS DEVELOP.
&&

.PREV DISCUSSION... /ISSUED 907 PM CDT WED SEP 17 2014/

UPDATE...
A QUICK UPDATE ISSUED TO REFLECT LOWER EVENING POPS OVER WESTERN
AND CENTRAL COUNTIES TO STRESS THE LATE NIGHT TIMING OF THE
EXPECTED HEAVY PRECIPITATION OVER CENTRAL TX. ONE OR TWO OF THE
FINER RES MODELS SUGGESTED A POTENTIAL FOR SWWD PROPATING CELLS IN
THE OVERNIGHT HOURS TO EXPAND THE HEAVY RAIN THREAT DEEPER INTO
THE HILL COUNTRY. A MORE CONSERVATIVE APPROACH IS FAVORED OUTSIDE
THE WATCH AREA AS IS NOTED FROM THE MINIMAL INFLOW FROM THE LLJ AS
NOTED IN THE LATEST SPENES PRODUCT FROM NESDIS. AS OUTFLOW
BOUNDARIES INTERSECT OVER CENTRAL TX...THE FLASH FLOOD POTENTIAL
WILL ONLY INCREASE IN THE EARLY MORNING HOURS FOR THE COUNTIES IN
THE FLASH FLOOD WATCH.

PREV DISCUSSION... /ISSUED 633 PM CDT WED SEP 17 2014/

AVIATION...REASONING OF PREVIOUS SET OF TAFS APPEARED FINE AND NO
CHANGES WERE MADE EXCEPT FOR INITIAL CONDITIONS. CEILINGS CONTINUE
TO BE EXPECTED TO DROP TO MVFR AT THE AERODROMES DURING THE OVERNIGHT
HOURS...WITH VFR LIKELY TO RESUME DURING THE POST-SUNRISE HOURS OF
THURSDAY. CONVECTION WILL LIKELY AFFECT 3 OUT OF 4 TAF SITES.

PREV DISCUSSION... /ISSUED 331 PM CDT WED SEP 17 2014/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
MORNING RAOB DATA CONTINUES TO SHOW ABUNDANT MOISTURE IN PLACE
ACROSS SOUTH CENTRAL TEXAS WITH PRECIPITABLE WATER VALUES OF 2.0" AT
KDRT...WHICH IS ALMOST +2 SD ABOVE NORMAL. THE LATEST WATER VAPOR
LOOP ALSO SHOWS NORTHWEST FLOW ALOFT ACROSS THE REGION WITH PLENTY
OF MID AND UPPER LEVEL MOISTURE FROM THE REMNANTS OF ODILE. LATE
AFTERNOON RADAR IMAGERY SHOWS SCATTERED CONVECTION ONGOING ACROSS A
GOOD PORTION OF SOUTH CENTRAL TEXAS. WE EXPECT THIS CONVECTION TO
CONTINUE INTO THE MID-EVENING HOURS...THEN GRADUALLY WEAKEN FOR
MOST LOCATIONS. HOWEVER...GIVEN NORTHWEST FLOW ALOFT AND THE
LATEST HI-RES MODEL GUIDANCE...CAN/T RULE OUT ADDITIONAL
CONVECTION THROUGH THE OVERNIGHT HOURS ACROSS PORTIONS OF THE HILL
COUNTRY AND ADJACENT NORTHERN I-35 CORRIDOR
(LLANO...BURNET...WILLIAMSON COUNTIES). NORTHWEST FLOW ALOFT
PERSISTS ON THURSDAY AND THE LATEST GUIDANCE CONTINUES TO SHOW
GOOD POTENTIAL FOR ADDITIONAL RAINFALL FOR AREAS GENERALLY ALONG
AND NORTH OF HIGHWAY 71. BASED ON RECENT RAINFALL AMOUNTS ACROSS
THE MENTIONED REGION AND THE POTENTIAL FOR ADDITIONAL RAINFALL
TONIGHT AND ESPECIALLY THURSDAY...WE HAVE ISSUED A FLASH FLOOD
WATCH. THE FLASH FLOOD WATCH WILL RUN FROM TONIGHT THROUGH
THURSDAY AFTERNOON FOR AREAS ALONG AND NORTH OF HIGHWAY 71.
AVERAGE RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH
LOCALLY HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
OVERALL...WE HAVE MADE LITTLE CHANGES TO THE FORECAST FOR THE
REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK. THE SUBTROPICAL RIDGE
AXIS TRIES TO BUILD INTO THE REGION ON FRIDAY. HOWEVER...THE MEDIUM
RANGE MODELS SUGGEST MOISTURE LEVEL WILL NOT DROP SIGNIFICANTLY ON
FRIDAY AND WE/LL MAINTAIN A 30-50% CHANCE FOR RAINFALL. MOISTURE
LEVELS TO DROP A LITTLE THIS WEEKEND...SO A DECREASE TO 20-30% RAIN
CHANCES LOOKS REASONABLE. THE MODELS CONTINUE TO STRUGGLE WITH THE
STRENGTH OF A COLD FRONT MOVING INTO NORTH TEXAS ON MONDAY. RECENT
MODEL TRENDS FROM THE ECMWF HAVE SHOWN A WEAKER FRONT ON THE 12Z
RUN VS. A STRONGER FRONT ON THE 00Z RUN. TODAY/S DATA FOLLOWS A
SIMILAR TREND AND TO PRESERVE SOME CONSISTENCY...WE/LL NOT DEVIATE
MUCH FROM THE INHERITED FORECAST. WE/LL SHOW A NORTHEAST TO EAST
WIND SHIFT WITH THE BOUNDARY ON MONDAY...BUT ANY COLD AIR
ADVECTION SHOULD BE RATHER WEAK. SOUTHEAST WINDS RETURN ON TUESDAY
AND WEDNESDAY. A 20% CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
REMAIN IN THE FORECAST ON TUESDAY FOR AREAS GENERALLY SOUTH OF
HIGHWAY 90 AS MOISTURE LEVELS WILL BE HIGHER ACROSS OUR SOUTHERN
AREAS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  87  71  91  72 /  70  80  30  40  20
AUSTIN BERGSTROM INTL AIRPORT  71  87  70  90  72 /  70  80  30  40  20
NEW BRAUNFELS MUNI AIRPORT     73  89  72  90  72 /  50  50  30  40  20
BURNET MUNI AIRPORT            72  85  70  89  72 /  70  80  30  40  20
DEL RIO INTL AIRPORT           74  91  76  90  74 /  20  20  20  30  20
GEORGETOWN MUNI AIRPORT        74  84  71  90  72 /  80  80  30  40  20
HONDO MUNI AIRPORT             73  91  73  92  72 /  40  30  30  40  20
SAN MARCOS MUNI AIRPORT        73  88  71  90  73 /  60  60  30  40  20
LA GRANGE - FAYETTE REGIONAL   74  87  73  91  72 /  80  80  30  50  20
SAN ANTONIO INTL AIRPORT       76  90  75  91  75 /  50  40  30  40  20
STINSON MUNI AIRPORT           75  91  75  92  74 /  50  40  30  40  20
&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
COUNTIES: BASTROP...BURNET...FAYETTE...LEE...LLANO...TRAVIS...
WILLIAMSON.
&&

MESOSCALE/AVIATION...TOMASELLI
Hazardous weather outlook, Sep 17, 5:00 PM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT WED SEP 17 2014

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 PM CDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH WILL BE IN EFFECT FOR BASTROP...BURNET...
FAYETTE...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES BEGINNING
AT 7 PM CDT THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH TONIGHT.
LOCALLY HEAVY RAINFALL WITH HIGH RAIN RATES ARE POSSIBLE. ISOLATED
RAINFALL TOTALS OF 3 TO 5 INCHES COULD LEAD TO URBAN FLOODING AND
ISOLATED FLASH FLOODING ACROSS PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE FLASH FLOOD WATCH FOR BASTROP...BURNET...FAYETTE...LEE...LLANO
...TRAVIS...AND WILLIAMSON COUNTIES WILL REMAIN IN EFFECT UNTIL 7 PM
CDT THURSDAY EVENING.

THE MOIST TROPICAL AIR MASS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS
BRINGING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE END
OF THE WEEK. BECAUSE THE STORMS WILL BE SLOW MOVING...THE THREAT FOR
HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL PERSIST UNTIL FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
RAINFALL REPORTS WILL BE NEEDED THROUGH THE END OF THE WEEK. WE
ENCOURAGE ALL COCORAHS AND SKYWARN SPOTTERS TO REPORT SIGNIFICANT
RAINFALL AMOUNTS.

In the hours before

Local storm report, Sep 18, 1:31 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 AM CDT THU SEP 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     FLASH FLOOD      4 WSW HUTTO             30.53N  97.60W
09/18/2014                   WILLIAMSON         TX   EMERGENCY MNGR

            COUNTY ROAD 105 IS CLOSED DUE TO FLOODING AS WELL AS
            COUNTY ROAD 110 AT HIGHWAY 79.

&&

EVENT NUMBER EWX1400647

PAY
Special weather statement, Sep 18, 1:52 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
152 AM CDT THU SEP 18 2014

TXZ173-190>193-208-180800-
BASTROP-BLANCO-CALDWELL-HAYS-TRAVIS-WILLIAMSON-
152 AM CDT THU SEP 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BASTROP...EXTREME EASTERN
BLANCO...NORTHERN CALDWELL...SOUTHWESTERN WILLIAMSON...TRAVIS AND
NORTHERN HAYS COUNTIES UNTIL 300 AM CDT...

AT 146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WEST LAKE HILLS...OR 8 MILES NORTH OF
TANGLEWOOD FOREST...MOVING EAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TANGLEWOOD FOREST...
  ANDERSON MILL...
  AUSTIN BERGSTROM INT AP...
  LOCKHART...
  UHLAND...
  WEST LAKE HILLS...
  ONION CREEK...
  ROLLINGWOOD...
  NIEDERWALD...
  MUSTANG RIDGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3016 9726 2982 9765 3025 9822 3055 9793
TIME...MOT...LOC 0652Z 263DEG 5KT 3028 9786

TOMASELLI
Local storm report, Sep 18, 2:20 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 AM CDT THU SEP 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 AM     FLASH FLOOD      4 N MANSFIELD DAM       30.38N  97.91W
09/18/2014                   TRAVIS             TX   FIRE DEPT/RESCUE

            THERE IS AN ONGOING SWIFT WATER RESCUE AT FRITZ HUGHS
            PARK.

&&

EVENT NUMBER EWX1400648

PAY
Special weather statement, Sep 18, 2:34 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 AM CDT THU SEP 18 2014

TXZ190-191-208-180830-
BLANCO-CALDWELL-HAYS-
234 AM CDT THU SEP 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BLANCO...WESTERN CALDWELL
AND HAYS COUNTIES UNTIL 330 AM CDT...

AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WOODCREEK...OR 6 MILES SOUTH OF DRIPPING
SPRINGS...MOVING EAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SAN MARCOS...
  MARTINDALE...
  HAYS CITY...
  REEDVILLE...
  MAXWELL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2982 9765 2980 9784 2983 9784 2986 9788
      2980 9795 2980 9799 2987 9806 2992 9815
      3004 9830 3025 9822
TIME...MOT...LOC 0734Z 269DEG 3KT 3010 9810

TOMASELLI
Local storm report, Sep 18, 2:47 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
247 AM CDT THU SEP 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 AM     FLASH FLOOD      AUSTIN                  30.27N  97.74W
09/18/2014                   TRAVIS             TX   CITY OFFICIAL

            ATXFLOODS REPORTS MULTIPLE ROADS CLOSED DUE TO FLOODING
            ACROSS THE CITY OF AUSTIN. RAINFALL TOTALS OVER 4-5
            INCHES HAVE BEEN REPORTED.

&&

EVENT NUMBER EWX1400649

PAY
Special weather statement, Sep 18, 2:56 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 AM CDT THU SEP 18 2014

TXZ191-192-206>208-180900-
CALDWELL-COMAL-GUADALUPE-HAYS-TRAVIS-
256 AM CDT THU SEP 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMAL...NORTHWESTERN
CALDWELL...SOUTHERN TRAVIS...HAYS AND EXTREME NORTHERN GUADALUPE
COUNTIES UNTIL 400 AM CDT...

AT 252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF DRIFTWOOD...OR 6 MILES WEST OF
TANGLEWOOD FOREST...MOVING EAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TANGLEWOOD FOREST...
  LOCKHART...
  KYLE...
  MARTINDALE...
  BUDA...
  ONION CREEK...
  NIEDERWALD...
  UHLAND...
  MOUNTAIN CITY...
  REEDVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3025 9780 2979 9760 2981 9825 3025 9822
      3027 9821
TIME...MOT...LOC 0756Z 263DEG 5KT 3014 9793

TOMASELLI

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:11 PM CDTSpecial Weather StatementEWXFayette94 min
Sep 17, 7:15 PM CDTAreal Flood AdvisoryEWXFayette105 min
Sep 17, 8:01 PM CDTFlash Flood WarningEWXFayette, Gonzales119 min
Sep 17, 9:37 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee113 min
Sep 17, 10:41 PM CDTSpecial Weather StatementEWXWilliamson49 min
Sep 17, 10:52 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson2 hr
Sep 17, 11:35 PM CDTSpecial Weather StatementEWXWilliamson40 min
Sep 17, 11:42 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr
Sep 17, 11:52 PM CDTFlash Flood WarningEWXTravis, Williamson4 hr
Sep 18, 12:16 AM CDTSpecial Weather StatementEWXWilliamson74 min
Sep 18, 12:36 AM CDTSpecial Weather StatementEWXTravis69 min
Sep 18, 1:07 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet113 min
Sep 18, 1:23 AM CDTFlash Flood WarningEWXBlanco, Burnet, Hays, Travis4 hr
Sep 18, 1:52 AM CDTSpecial Weather StatementEWXTravis68 min
Sep 18, 2:19 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Hays, Travis3 hr
Sep 18, 2:34 AM CDTSpecial Weather StatementEWXHays56 min
Sep 18, 2:37 AM CDTAreal Flood AdvisoryEWXBlanco113 min
Sep 18, 2:56 AM CDTSpecial Weather StatementEWXCaldwell, Hays64 min
Sep 18, 4:03 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Guadalupe, Hays117 min
Sep 18, 4:51 AM CDTAreal Flood AdvisoryEWXBastrop, Bexar, Caldwell, Comal, Gonzales, Guadalupe2 hr
Sep 18, 4:56 AM CDTRiver Flood WarningEWXTravis18 hr
Sep 18, 5:20 AM CDTFlash Flood WarningEWXBastrop, Burnet, Caldwell, Hays, Travis3 hr
Sep 18, 6:30 AM CDTAreal Flood AdvisoryEWXGonzales, Guadalupe2 hr
Sep 18, 7:06 AM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall114 min
Sep 18, 4:23 PM CDTAreal Flood AdvisoryEWXWilliamson2 hr
Sep 18, 4:45 PM CDTSpecial Weather StatementEWXWilliamson60 min
Sep 18, 4:48 PM CDTFlash Flood WarningEWXBurnet, Williamson3 hr
Sep 18, 5:03 PM CDTSpecial Weather StatementEWXBurnet57 min
Sep 18, 5:39 PM CDTFlash Flood WarningEWXBlanco, Burnet, Llano, Travis, Williamson3 hr
Sep 18, 5:39 PM CDTSpecial Weather StatementEWXBlanco66 min
Sep 18, 6:31 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Sep 18, 6:48 PM CDTSpecial Weather StatementEWXBlanco, Hays, Travis57 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.